Thunderstorm Wind, Baylor
- When
- June 24, 1:10 PM CST
- Where
- Baylor County, 3.1 mi SW of Seymour Muni Arpt
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.620, -99.300
An isolated storm developed over western north Texas in the vicinity of a stalled frontal boundary. This storm produced at least one severe wind gust.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
An isolated storm developed over western north Texas in the vicinity of a stalled frontal boundary. This storm produced at least one severe wind gust.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 24, 11:30 AM CST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1230 PM CDT TUE JUN 24 2014 .AVIATION... 18Z TAFS... THUNDERSTORMS MAY AFFECT KPNC AND/OR KSPS THIS AFTERNOON. OTHERWISE... SHOWERS/STORMS WILL BE POSSIBLE AGAIN OVERNIGHT INTO WEDNESDAY MORNING AS ANOTHER THUNDERSTORM COMPLEX COULD MOVE ACROSS THE AREA. STRONG VARIABLE WINDS COULD ACCOMPANY THESE STORMS. && .PREV DISCUSSION... /ISSUED 943 AM CDT TUE JUN 24 2014/ UPDATE... HAVE UPDATED TO REMOVE THE FOG AND TO BACK OFF A BIT ON PRECIP CHANCES THIS MORNING ACROSS PARTS OF THE AREA. MODELS CONT TO INDICATE THAT THE AREA OF STORMS ACROSS THE TX PANHANDLE WILL MAKE A RUN AT FAR SOUTHWEST OK AND WESTERN NORTH TEXAS THIS AFTN. STILL APPEARS THAT MORE SUBSTANTIAL COMPLEX OF STORMS WILL IMPACT WESTERN INTO SOUTHWESTERN OKLAHOMA AND RED RIVER VALLEY OVERNIGHT TONIGHT INTO THE DAY ON WEDNESDAY. PREV DISCUSSION... /ISSUED 650 AM CDT TUE JUN 24 2014/ AVIATION... ALTHOUGH NONE HAVE BEEN REPORTED AT THE TAF SITES... THERE ARE SOME MVFR CIGS ACROSS OKLAHOMA AND NORTH TEXAS THIS MORNING. A COMPLEX OF STORMS IS EXPECTED TO DEVELOP ON THE HIGH PLAINS AND MOVE THROUGH THE AREA THIS EVENING AND OVERNIGHT. PREV DISCUSSION... /ISSUED 450 AM CDT TUE JUN 24 2014/ DISCUSSION... MODELS SHOW A DECENT SIGNAL FOR PRIMARILY NOCTURNAL STORM COMPLEXES OVER THE NEXT COUPLE OF NIGHTS BEFORE UPPER RIDGE IS ADVERTISED TO BUILD A LITTLE MORE INTO THE AREA LATER THIS WEEK. IN THE SHORT TERM... EXPECTED SOME PATCHY FOG ACROSS THE AREA. ARDMORE... CHICKASHA AND VERNON HAVE ALREADY REPORTED VSBYS NEAR OR BELOW 1 MILE. THIS FOG LOOKS TO BE PRETTY PATCHY AND VARIABLE SO FAR /CHK IS ALREADY BACK UP TO 10SM/ SO WILL MENTION IN THE FORECAST BUT HOLD OFF ON ANY ADVISORY UNLESS THE FOG BECOME MORE WIDESPREAD AND DENSE. SHOWERS AND STORMS ARE HOLDING OFF WEST AND NORTH OF THE FORECAST AREA... SO WILL KEEP ONLY LOW POPS. STORMS LOOK TO DEVELOP IN THE HIGH PLAINS OF WESTERN KANSAS AND THE PANHANDLES THIS AFTERNOON WITH A COMPLEX ADVERTISED BY MANY MODELS TO MOVE INTO WEST CENTRAL OR SOUTHWEST PORTIONS OF THE FORECAST AREA THIS EVENING AND OVERNIGHT. ANOTHER STORM COMPLEX IS ADVERTISED FOR TOMORROW EVENING AND OVERNIGHT INTO THURSDAY MORNING... BUT HAVE LOWER CONFIDENCE IN THE LOCATION OF THIS AS IT WILL LIKELY DEPEND ON HOW THINGS EVOLVE WITH THE FIRST COMPLEX AND ASSOCIATED OUTFLOW BOUNDARIES. AFTER THIS... RAIN CHANCES DECREASE AND TEMPERATURES ARE EXPECTED TO BE NEAR AVERAGE. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 87 69 84 70 / 10 30 40 30 HOBART OK 89 68 87 70 / 30 40 50 30 WICHITA FALLS TX 92 71 89 72 / 40 30 40 20 GAGE OK 86 66 85 67 / 30 60 40 40 PONCA CITY OK 88 69 84 70 / 20 30 40 40 DURANT OK 91 71 90 72 / 20 20 40 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 30/25/25
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1145 AM CDT TUE JUN 24 2014 OKZ004>048-050>052-TXZ083>090-251000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1145 AM CDT TUE JUN 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... AN AREA OF THUNDERSTORMS WILL LIKELY AFFECT FAR SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS THIS AFTERNOON. A FEW OF THESE STORMS COULD BECOME MARGINALLY SEVERE... PRODUCING STRONG WIND GUSTS AND HAIL. HEAVY RAINFALL AND LIGHTNING WILL ALSO ACCOMPANY THIS ACTIVITY. ADDITIONAL STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE HIGH PLAINS TO THE WEST AND NORTHWEST OF OKLAHOMA THIS AFTERNOON. THE THUNDERSTORMS ARE EXPECTED TO MOVE SOUTHEAST AND WILL LIKELY SPREAD INTO PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS DURING THE EVENING AND OVERNIGHT HOURS. STRONG GUSTY WINDS AND HEAVY RAIN WILL BE THE MAIN CONCERNS. ALTHOUGH THE THREAT OF SEVERE STORMS WILL DECREASE AS THE STORMS MOVE INTO THE REGION...ISOLATED WIND GUSTS TO NEAR 60 MPH WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... .THUNDERSTORMS... THUNDERSTORM CHANCES WILL PERSIST THROUGH FRIDAY ACROSS OKLAHOMA AND WESTERN NORTH TEXAS. AT THIS TIME THE RISK OF SEVERE WEATHER APPEARS TO BE RELATIVELY LOW. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1231 PM CDT TUE JUN 24 2014
TXZ083-084-087-241815-
HARDEMAN TX-FOARD TX-KNOX TX-
1231 PM CDT TUE JUN 24 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARDEMAN...FOARD AND
KNOX COUNTIES UNTIL 115 PM CDT...
AT 1227 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 8 MILES SOUTH OF CHILDRESS TO 3 MILES SOUTH OF GUTHRIE...MOVING
EAST AT 25 TO 30 MPH. THIS LINE OF STORMS WILL AFFECT WESTERN
PORTIONS OF HARDEMAN... FOARD AND KNOX COUNTIES BY 1 PM.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3423 10005 3424 10001 3423 10000 3430 10000
3422 9966 3340 9967 3340 9999 3383 10000
3384 10005
TIME...MOT...LOC 1727Z 289DEG 25KT 3431 10026 3357 10033SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
113 PM CDT TUE JUN 24 2014
TXZ083-084-087-241900-
HARDEMAN TX-FOARD TX-KNOX TX-
113 PM CDT TUE JUN 24 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HARDEMAN...FOARD AND
KNOX COUNTIES UNTIL 200 PM CDT...
AT 111 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 7 MILES SOUTH OF LAZARE TO 10 MILES WEST OF CROWELL TO 8 MILES
WEST OF BENJAMIN...MOVING EAST AT 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3423 10005 3424 10001 3423 10000 3432 10000
3431 9951 3340 9951 3340 9999 3383 10000
3384 10005 3398 10006
TIME...MOT...LOC 1811Z 278DEG 32KT 3419 9997 3393 9997 3357 9993SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 155 PM CDT TUE JUN 24 2014 TXZ083>085-087-088-241945- BAYLOR TX-WILBARGER TX-HARDEMAN TX-FOARD TX-KNOX TX- 155 PM CDT TUE JUN 24 2014 ...SIGNIFICANT WEATHER ADVISORY FOR BAYLOR...WILBARGER...SOUTHERN HARDEMAN...FOARD AND KNOX COUNTIES UNTIL 245 PM CDT... AT 152 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM 7 MILES WEST OF MEDICINE MOUND TO NEAR CROWELL TO 3 MILES NORTHWEST OF VERA TO 6 MILES EAST OF BOMARTON...MOVING EAST AT 30 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3419 9903 3341 9899 3340 9995 3430 9997 TIME...MOT...LOC 1852Z 265DEG 24KT 3417 9972 3395 9972 3367 9960 3349 9931
The Altus AFB radar (KFDR), 88 km away, was scanning. The volume nearest the first event began at 19:11 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 529331.